MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892815250
Medical Device Problem Codes Material Rupture (1546); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 95% stenosed target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 2.50mm x 15mm maverick balloon catheter was advanced for dilatation.However, during inflation at nominal atmospheres, the balloon ruptured.The procedure was completed with another of the same device.No patient complications were reported, and patient is in good condition post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: fg maverick 2 mr, 2.50mm x 15mm was returned for analysis.A visual, tactile, microscopic examination, wire insertion test and leakage test were performed.A visual and tactile examination identified multiple kinking along the length of the hypotube shaft.A visual and tactile examination of the distal shaft polymer extrusion identified no damage.A microscopic examination of the distal extrusion identified that the inner lumen was stretched at various locations along its length, including inside the balloon.Due to the stretching in the inner/wire lumen, it was not possible to load a 0.014inch size guidewire through the wire lumen.A microscopic examination of the balloon material identified no damages.The device was attached to a pre-tested encore inflation unit and the balloon inflated to its rated burst pressure (rbp) of 14 atmospheres with no leaks noted.A vacuum was applied and the balloon deflated.The balloon was inflated two more times and on each occasion the balloon fully inflated to its rbp and maintained pressure with no leaks.The balloon was exhibited signs of having been inflated and was not refolded.A microscopic examination of the tip identified no damages.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20667873
Report Number2124215-2024-71097
Device Sequence Number8207826
Product Code LOX
UDI-Device Identifier08714729370086
UDI-Public08714729370086
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892815250
Device Catalogue NumberH7493892815250
Device Lot Number0033907829
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale